Fentanyl and Overdose Information
- Many counties in Washington have seen an increase in overdose-associated deaths from pills and powders containing fentanyl.
- Fentanyl is a synthetic opioid that is stronger than other opioids such as heroin and morphine.
- Drugs that look like prescription pills can be laced with fentanyl, and users may be exposed to lethal doses without their knowledge.
- An overdose is the result of too much opioid in the body and can result in the loss of consciousness and cause someone to stop breathing.
- The effects of an opioid related overdose may be temporarily stopped with the medication Naloxone. Learn more about Naloxone on the Stop Overdose website.
- Washington State law has protections those who have overdosed and those responding to overdose. You can read more about these protections at the Stop Overdose website.
Overdose Response at PSD
Pasco School District recognizes that opioid use is a public health crisis and access to overdose reversal medication may be lifesaving. Our current board policy allows for the use of opioid overdose reversal medication to respond to suspected opioid overdose during the school day. Our high school, and soon our middle school sites, have Naloxone available for nurses and trained school personnel to administer for suspected opioid related overdose.
- WA Poison Center: 800-222-1222
- Washington Recovery Help Line: 1-886-789-1511
- Find Naloxone: Naloxone available in the community for overdose response
- Benton-Franklin Health District: Offers information on opioids and other drugs
- WA Department of Health Safe Medication Return: Learn more about safe disposal of unused and/or unwanted medications to reduce risks of overdose.